Alert archive / Florida / Flash Flood Warnings in 2004
Flash Flood Warning 3, NWS Jacksonville, FL
NWS Jacksonville, FL issued this flash flood warning at Sep 10, 2004, 9:24 PM EDT for Gilchrist County, Florida. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 10, 2004, 9:24 PM EDT (01:24 UTC)
- Expired
- Sep 10, 2004, 11:30 PM EDT
- In force
- 2 hr
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Gilchrist County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 1.4 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2367 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 479 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS52 KJAX 110127 FFWJAX FLC041-110330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 924 PM EDT FRI SEP 10 2004 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... GILCHRIST COUNTY IN NORTHERN FLORIDA THIS INCLUDES THE CITIES OF...TRENTON...BELL * UNTIL 1130 PM EDT * AT 921 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM NEAR BELL. RAINFALL AMOUNTS HAVE AVERAGED BETWEEN ONE AND TWO INCHES WITH THIS STORM...WITH ADDITIONAL AMOUNTS OF 2 INCHES POSSIBLE. THIS RAINFALL WILL BE ON TOP OF SATURATED GROUNDS AND PRE-EXISTING FLOOD WATERS. THE STORM WAS NEARLY STATIONARY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. TURN AROUND...DONT DROWN IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 2961 8294 2960 8267 2984 8266 2983 8294 $$ CARROLL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at Sep 10, 2:45 PM EDT, 6 hours 39 minutes earlier.
Area forecast discussion, Sep 10, 2:45 PM EDT, 6 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 245 PM EDT FRI SEP 10 2004 .CURRENTLY...SCT TO NUMEROUS SHRA AND TSTMS ONGOING OVER THE FORECAST AREA WITH MOST ACTIVITY ATTM ON SE GA AND CONVECTION OVER NE FL DEVELOPING ALONG SEA BREEZES AND OUTFLOW BOUNDARIES. ATMOSPHERE REMAINS IN MOIST ENVIRONMENT WITH A DIFFUSE FRONTAL BOUNDARY FROM SC TO SW GA INTO LA. NOTED GPS IPWV PWATS FROM 2-2.25 INCHES FROM GNV-JAX. SLOW STORM MOVEMENT WILL RESULT IN LOCALLY HEAVY RAINFALL. AN UPPER LEVEL JET WAS OVER MS AND N GA PROVIDING ADEQUATE UPPER DIVERG OVER THE FORECAST AREA. VORT MAX NOTED IN VICINITY OF SE AL. .SHORT TERM...TONIGHT-MON. EXPECT ACTIVITY IN SE GA TO DWINDLE TO MAINLY STRATIFORM RAINS LATER TONIGHT WHILE ACTIVITY OVER NE FL WILL GET A LATER START. WILL GO WITH LIKELY POPS FOR SE GA AND DOWN TO CHANCE SE CWA...WHERE E COAST SEA BREEZE MOVED IN QUICKLY. AXIS OF MOISTURE WILL REMAIN OVER THE AREA INTO SAT WITH MOST OF THE ACTIVITY OCCURRING BY LATE MORNING INTO THE EVENING. FORTUNATELY BY SAT NIGHT INTO SUN THE 250 MB JET WHICH SITS OVER CENTRAL GA RIGHT NOW WILL LIFT NEWD LESSENING THE DIVERGENCE OVER THE REGION. SO FOR SUN LOOKS LIKE POPS WILL BE A LITTLE LOWER...BUT STILL IN HIGH CHANCE TO LIKELY CATEGORY. ON MON AS HURRICANE IVAN ENTERS THE FL STRAITS PER TPC FORECAST TRACK MAY BEGIN TO SEE SOME SUBSIDENCE AHEAD OF THE HURRICANE AS SHOWN FROM THE ETA MODEL BUT GFS HAS A BETTER HANDLE ON THE FORECAST POSITIONS AT THAT TIME FRAME AND SHOWS LITTLE IN THE WAY OF SUBSIDENCE. SO FOR NOW HAVE LEFT LIKELY POPS IN THE FORECAST FOR MON. TEMPS WILL BE KEPT IN CHECK BY CLOUDS AND TEMPS AND HAVE TWEAKED ACCORDINGLY. && .LONG TERM...TUE-FRI. TPC FORECAST TRACK HAS IVAN MOVING NWD FROM NEAR THE W CENTRAL FL COAST TOWARD THE N ON TUE AND INTO SRN GA LATE TUE NIGHT AND WED MORNING. AS IVAN MOVES OUT OF REGION ON WED IT WILL LIKELY LEAVE A TRAILING TROUGH OVER SE CONUS THRU WED NIGHT INTO FRI WITH POPS/TEMPS MOVING CLOSER TO CLIMO. && .MARINE...HIGH PRESSURE TO NORTH AND IVAN TO SOUTH HAS AREA IN AN EASTERLY FLOW WHICH WILL CONTINUE THROUGH THE WEEKEND. WINDS AND SEAS EXPECTED TO START INCREASING SUNDAY AND CONTINUE TO DO SO EARLY NEXT WEEK WITH PASSAGE OF IVAN. .PRELIMINARY POINT TEMPS/POPS... AMG 71 84 70 85 / 60 70 40 50 SSI 75 82 73 82 / 60 60 50 60 JAX 72 85 71 84 / 50 60 50 60 SGJ 75 83 74 83 / 40 60 50 50 GNV 71 85 70 86 / 60 60 30 50 OCF 72 87 70 87 / 40 50 30 50 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. && ARS/MZ
Hazardous weather outlook, Sep 10, 12:45 PM EDT, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1245 PM EDT FRI SEP 10 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-111000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1245 PM EDT FRI SEP 10 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...AREAL FLOOD WARNING REMAINS IN EFFECT THROUGH 3 PM THIS AFTERNOON FOR PORTIONS OF THE SUWANNEE VALLEY AND INTERIOR SOUTH GEORGIA... ...SEVERAL RIVERS CONTINUE ABOVE FLOOD STAGE... ...LOCALLY HEAVY RAINFALL EXPECTED IN STRONG STORMS TODAY... PORTIONS OF SEVERAL COUNTIES ARE EXPERIENCING FLOODING...THEREFORE A FLOOD WARNING IS IN EFFECT FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. PLEASE REFER TO THE LATEST FLOOD WARNING FOR MORE INFORMATION. IN ADDITION...SOME AREA RIVERS ARE ALREADY IN FLOOD. SEE THE LATEST RIVER FLOOD WARNINGS FOR MORE INFORMATION. SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED THIS AFTERNOON... MAINLY DURING THE AFTERNOON AND EVENING HOURS. STORM MOVEMENT WILL GENERALLY BE TO THE NORTHWEST AT 5 TO 10 MPH. THIS WILL ALLOW FOR SOME OF THE STRONGER STORMS TO PRODUCE LOCALLY HEAVY RAINFALL ON ALREADY SATURATED GROUND...WHICH COULD LEAD TO RAPID FLOODING OF LOW LYING AREAS. SOME OF THE STRONGER STORMS COULD ALSO PRODUCE WIND GUSTS UP TO 50 MPH AND FREQUENT LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ...AREA RIVERS WILL CONTINUE AT OR ABOVE FLOOD STAGE... ...DANGEROUS HURRICANE IVAN COULD IMPACT REGION EARLY NEXT WEEK... ADDITIONAL RIVERS WILL GO INTO FLOOD STAGE OVER THE NEXT FEW DAYS. SEE THE LATEST RIVER FLOOD WARNINGS FOR MORE INFORMATION. SCATTERED THUNDERSTORM ACTIVITY OVER THE WEEKEND MAY PRODUCE LOCALLY HEAVY RAINFALL IN SOME LOCATIONS. DANGEROUS HURRICANE IVAN IS FORECAST TO BE OVER THE NORTHERN FLORIDA PENINSULA BY TUESDAY AND TUESDAY NIGHT. IT MUST BE REMEMBERED THAT THIS IS AN OUTLOOK AND ERRORS ASSOCIATED WITH THE OUTLOOK PERIOD CAN BE AS MUCH AS 400 MILES. WHILE IT IS UNCERTAIN WHETHER THE STORM WILL ULTIMATELY POSE A THREAT TO THE REGION...AT THIS TIME...IT WOULD BE PRUDENT FOR LOCAL INTERESTS TO TAKE REASONABLE PRECAUTIONS SHOULD THE STORM A THREAT. SOME SUGGESTED ACTIONS... REVIEW YOUR FAMILYS HURRICANE PLAN. MARINE INTERESTS SHOULD REVIEW THEIR HURRICANE PLANS. IF THE STORM APPROACHES THE REGION...HIGH TIDES...HEAVY SURF...RIP CURRENTS AND LARGE BREAKERS AT INLETS MAY DEVELOP WELL AHEAD OF THE STORM. BEACHFRONT INTERESTS SHOULD PLAN ON SECURING OBJECTS VULNERABLE TO SURF ACTION PRIOR TO THE HIGH SURF DEVELOPING. HIGH WINDS AND HEAVY RAINFALL AMOUNTS WILL BE POSSIBLE EARLY NEXT WEEK IN ASSOCIATION WITH IVAN AND COULD RE-INTRODUCE WIDESPREAD FLOODING ACROSS THE REGION. LOCAL AND MARINE INTERESTS SHOULD CLOSELY MONITOR FORECASTS AND THE PROGRESS OF THE STORM. .SPOTTER INFORMATION STATEMENT... ALTHOUGH SPOTTER ACTIVATION IS NOT REQUESTED...PLEASE RELAY ANY REPORTS OF FLOODING OR DAMAGE TO THE NATIONAL WEATHER SERVICE AND LOCAL COUNTY EMERGENCY MANAGEMENT. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. HESS/ARS
In the hours before
Local storm report, Sep 10, 5:04 PM EDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
504 PM EDT FRI SEP 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0413 PM FLOOD FOLKSTON 30.84N 82.01W
09/10/2004 CHARLTON GA TRAINED SPOTTER
12 INCHES OF STANDING WATER ON U.S. 1.
&&
PPSpecial weather statement, Sep 10, 8:31 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 831 PM EDT FRI SEP 10 2004 FLZ035-110100- GILCHRIST FL- 831 PM EDT FRI SEP 10 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR GILCHRIST COUNTY FOR STRONG THUNDERSTORM WINDS VALID UNTIL 900 PM EDT... AT 831 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 7 MILES SOUTHEAST OF BELL...OR ABOUT 6 MILES NORTHEAST OF TRENTON...MOVING NORTHWEST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND BELL THROUGH 900 PM EDT. CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. PETERSON
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 8:07 AM EDT | Tornado Warning | JAX | Duval | 38 min |
Nearby
Flash Flood Warnings in Florida, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.